Alert archive / Georgia / River Flood Warnings in 2025

River Flood Warning 108, NWS Atlanta, GA

June 12, 2025Gwinnett County, Georgia

NWS Atlanta, GA issued this river flood warning at Jun 12, 2025, 10:21 PM EDT for Gwinnett County, Georgia. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jun 12, 2025, 10:21 PM EDT (02:21 UTC)
Expired
Jun 13, 2025, 10:18 AM EDT
In force
12 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

County Gwinnett County, GA

The radar

The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 02:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Sweetwater Creek (E ATL) at Club Drive near Lilburn (STWG1). The gauge peaked at 12.17 ft at Jun 13, 2025, 2:00 AM EDT.

actionminormoderate5101506/1306/14
Action stage
9 ft
Minor stage
11 ft
Moderate stage
15 ft
Major stage
19 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02205865, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jun 12, 7:54 PM EDT, 2 hours 27 minutes earlier.

Area forecast discussion, Jun 12, 7:54 PM EDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
754 PM EDT Thu Jun 12 2025

...New 00Z Aviation Discussion...

.SHORT TERM...
(This afternoon through Friday)
Issued at 245 PM EDT Thu Jun 12 2025

Vertically stacked southwest flow continues to push abundant
moisture into the region with PWATS this morning of 1.87" and model
guidance indicating values upwards of 2" through the next 5-days. The
stalling cut off low over the western gulf the TX/LA coast will
continue to provide broad and weak lift across the southeast.
Combining the moisture, warm June temperatures, and lift means
thunderstorms chances nearly every day, peaking in the afternoon
each day. Storms will likely be scattered in nature, however most
people will likely see at least a sprinkle.

CAPE values each afternoon are likely to exceed 1000-1500 J/Kg.
DCAPE values this morning were already over 400 J/Kg suggesting
afternoon values each afternoon could easily exceed 900 J/Kg. This
would allow storms to develop brief, but strong, gusty winds.
Otherwise the main hazards will be frequent lightning and locally
heavy rainfall. So whether your favorite outdoor activities are
Georgia classics like floating down the river, participating in
outdoor sports, or getting bit by mosquitos make sure to be weather
aware.

SM

&&

.LONG TERM...
(Saturday morning through next Wednesday)
Issued at 245 PM EDT Thu Jun 12 2025

As the long term period begins on Saturday, a 500 mb trough will
extend from the Midwest towards the Lower Mississippi River Valley,
which will keep Georgia underneath southwesterly flow aloft as it
slowly advances eastward. Continued advection of warm and moist air
from the Gulf will keep dewpoints in the low to mid 70s and
precipitable water values between 1.75 and 2 inches during the
weekend and through the early parts of next week. Chances for
showers and thunderstorms will be higher than normal each day given
this ample moisture. Convective activity will be largely diurnally
driven, with low PoPs through much of the mornings, increasing
through the early afternoons, and peaking between 60-80% in the mid
to late afternoon hours each day. The southern end of the shortwave
advancing through the Tennessee Valley region on Sunday afternoon is
expected to contribute to locally higher chances still across the
far northern tier. While organized severe weather is not expected, a
few storms each day could become strong and capable of producing
frequent lightning and gusty winds. Furthermore, with high PWATs,
these storms will be efficient rainfall producers, which could lead
to isolated flooding concerns. Patchy fog will be possible during
the overnight and early morning hours, particularly where soils are
saturated from previous rainfall and cloud cover dissipates.

Considering the chances for showers and thunderstorms each day and
the associated cloud cover, high temperatures will run near normal
for mid-June this weekend, in the 80s across the area. Low
temperatures will closely reflect the dewpoints, and will run about
4-8 degrees above daily normals. Temperatures will begin to climb in
the early portions of next week, particularly to the south of the
Fall Line, where highs will rise into the low to mid 90s. These
temperatures, combined with the aforementioned dewpoints, will
contribute to maximum heat indices of 100-105 degrees in portions of
central Georgia on Monday through Wednesday.

King

&&

.AVIATION...
(00Z TAFS)
Issued at 737 PM EDT Thu Jun 12 2025

Chance for lingering -TSRA impacts at ATL thru 02Z tonight. A pd
of IFR cigs is likely between 10-15Z for northern TAF sites, and
beyond that, primarily SCT-BKN low VFR to MVFR cigs exp thru the
pd. Cannot rule out some low-VFR to MVFR vsbys in tandem, but
confidence is relatively low. Best chances for -TSRA on Friday
aftn will come between 18-24Z areawide, but may extend after
sunset depending on where initiation occurs. Winds will likely go
CALM/VRB overnight before picking back up out of the SSW at 4-7kts
by 14-15Z.

//ATL Confidence...00Z Update...
Medium confidence ceiling progression.
High confidence all other elements.

96

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  84  69  85 /  70  70  60  80
Atlanta         70  85  71  86 /  50  60  50  80
Blairsville     64  79  65  81 /  60  70  60  90
Cartersville    69  86  69  87 /  50  60  50  80
Columbus        71  88  71  88 /  30  60  40  80
Gainesville     69  82  70  84 /  70  70  60  80
Macon           70  88  71  88 /  60  70  50  80
Rome            69  85  69  87 /  30  60  50  80
Peachtree City  69  87  69  86 /  40  60  40  70
Vidalia         71  89  72  88 /  50  80  50  80

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SM
LONG TERM....King
AVIATION...96
Hazardous weather outlook, Jun 12, 6:43 PM EDT, 3 hours 38 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
643 PM EDT Thu Jun 12 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-132245-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
643 PM EDT Thu Jun 12 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Scattered thunderstorms expected across north and central Georgia
this evening. Storms will be capable of producing frequent
lightning and heavy rainfall. A few strong storms capable of
producing gusty winds will also be possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Daily numerous to widespread thunderstorms will continue across
parts of north and central Georgia through the weekend into next
week. Strong storms will be possible each day, but confidence in
the timing or coverage of any severe storms is low at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Jun 12, 9:32 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
932 PM EDT Thu Jun 12 2025

GAZ023>025-035-130145-
Banks GA-Hall GA-Jackson GA-Barrow GA-
932 PM EDT Thu Jun 12 2025

...A strong thunderstorm will impact portions of central Barrow,
southwestern Banks, southeastern Hall and Jackson Counties through
945 PM EDT...

At 932 PM EDT, a strong thunderstorm was over Talmo, or 8 miles
southeast of Gainesville, moving north at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Winder, Jefferson, Braselton, Maysville, Arcade,
Nicholson, Hoschton, Bethlehem, Pendergrass, Gillsville, Talmo,
Candler, Peach State Speedway, Fort Yargo State Park, County Line,
Thompsons Mill, Chateau Elan, Russell, and Chestnut Mountain.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3433 8359 3411 8344 3396 8363 3392 8371
      3408 8384 3412 8382 3410 8386 3412 8387
      3439 8376
TIME...MOT...LOC 0132Z 183DEG 20KT 3422 8371

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 12, 9:46 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
946 PM EDT Thu Jun 12 2025

GAZ015-016-023>025-130215-
Banks GA-Hall GA-Jackson GA-White GA-Lumpkin GA-
946 PM EDT Thu Jun 12 2025

...Strong thunderstorms will impact portions of southeastern Lumpkin,
Banks, southern White, Hall and northwestern Jackson Counties through
1015 PM EDT...

At 946 PM EDT, a line of strong thunderstorms was along a line
extending from near Gainesville to Gillsville to Apple Valley, and
moving northeast at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Gainesville, Jefferson, Commerce, Cleveland, Homer, Lula, Maysville,
Clermont, Pendergrass, Gillsville, Talmo, Pinefield Crossroads, Mossy
Creek, Murrayville, Garland, Leaf, Hollingsworth, Qualatchee Lake,
and Banks Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3467 8365 3465 8366 3462 8364 3458 8364
      3455 8362 3451 8367 3443 8361 3449 8354
      3447 8342 3444 8339 3432 8339 3430 8337
      3413 8362 3426 8380 3437 8398 3440 8397
      3442 8398 3468 8379
TIME...MOT...LOC 0146Z 210DEG 22KT 3436 8383 3431 8364 3416 8352

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 12, 9:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
948 PM EDT Thu Jun 12 2025

GAZ024-025-027-035>037-130215-
Madison GA-Banks GA-Jackson GA-Barrow GA-Clarke GA-Oconee GA-
948 PM EDT Thu Jun 12 2025

...Strong thunderstorms will impact portions of north central Oconee,
east central Barrow, southeastern Banks, northwestern Clarke, Jackson
and western Madison Counties through 1015 PM EDT...

At 948 PM EDT, a line of strong thunderstorms was along a line
extending from near Pendergrass to near Bogart to Bishop, and moving
north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Jefferson, Commerce, Braselton, Statham, Arcade, Nicholson, Hoschton,
Bogart, Pendergrass, Ila, Talmo, Athens-Clarke County, Westgate Park,
James Holland Youth Sports Cmpx, Pocataligo, Bear Creek Reservoir,
Peach State Speedway, Beechwood Hills, Sandy Creek Recreation Area,
and Oconee Heights.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3426 8334 3424 8334 3426 8330 3425 8327
      3425 8324 3383 8344 3389 8349 3410 8376
      3417 8377 3421 8373 3413 8362 3430 8337
TIME...MOT...LOC 0148Z 186DEG 19KT 3412 8371 3395 8349 3381 8346

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, Jun 12, 10:05 PM EDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1005 PM EDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0901 PM     Flash Flood      Scotland                32.05N 82.82W
06/12/2025                   Telfair            GA   Dept of Highways

            Report from GA511 of flooding on SR 149 in
            both directions at McLendon St, with the
            left lane blocked.

&&
Local storm report, Jun 12, 10:07 PM EDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1007 PM EDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     Flash Flood      2 S Scotland            32.02N 82.82W
06/12/2025                   Telfair            GA   Dept of Highways

            Flooding on SR 27 in both directions at
            Heath Crossing Rd. All lanes closed.

&&
Local storm report, Jun 12, 10:14 PM EDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1014 PM EDT Thu Jun 12 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     Flash Flood      Scotland                32.05N 82.82W
06/12/2025                   Telfair            GA   Emergency Mngr

            Report from the Emergency Manager of water
            in a home and a water evacuation on 1st St
            in Scotland, GA.

&&

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 8:11 PM EDTSpecial Weather StatementFFCBleckley34 min
Jun 12, 8:14 PM EDTSpecial Weather StatementFFCLaurens31 min
Jun 12, 8:16 PM EDTSpecial Weather StatementFFCMontgomery, Wheeler29 min
Jun 12, 8:20 PM EDTSpecial Weather StatementFFCGwinnett, Newton, Walton25 min
Jun 12, 8:32 PM EDTFlash Flood WarningFFCTelfair, Wheeler5 hr
Jun 12, 8:40 PM EDTSpecial Weather StatementFFCBleckley35 min
Jun 12, 8:42 PM EDTSevere Thunderstorm WarningFFCBarrow, Gwinnett, Jackson, Walton33 min
Jun 12, 8:48 PM EDTSpecial Weather StatementFFCGwinnett27 min
Jun 12, 8:56 PM EDTSpecial Weather StatementFFCMorgan, Walton34 min
Jun 12, 9:05 PM EDTSevere Thunderstorm WarningFFCBarrow, Hall, Jackson25 min
Jun 12, 9:13 PM EDTSpecial Weather StatementFFCHall32 min
Jun 12, 9:19 PM EDTSpecial Weather StatementFFCClarke, Oconee26 min
Jun 12, 9:29 PM EDTSpecial Weather StatementFFCTwiggs31 min
Jun 12, 9:32 PM EDTSpecial Weather StatementFFCBarrow, Jackson13 min
Jun 12, 9:46 PM EDTSpecial Weather StatementFFCBanks, Hall, White29 min
Jun 12, 9:48 PM EDTSpecial Weather StatementFFCJackson27 min
Jun 12, 10:25 PM EDTRiver Flood WarningFFCGwinnett3 hr
Jun 12, 10:28 PM EDTFlash Flood WarningFFCGwinnett4 hr
Jun 12, 10:31 PM EDTFlash Flood WarningFFCBarrow3 hr
Jun 13, 4:41 PM EDTSpecial Weather StatementFFCCrisp, Dooly34 min
Jun 13, 5:14 PM EDTSpecial Weather StatementFFCDodge31 min
Jun 13, 5:42 PM EDTSpecial Weather StatementFFCDodge33 min
Jun 13, 6:35 PM EDTSpecial Weather StatementFFCTwiggs25 min
Jun 13, 6:46 PM EDTSpecial Weather StatementFFCDade, Walker29 min
Jun 13, 7:01 PM EDTSpecial Weather StatementFFCCoweta, Heard29 min
Jun 13, 7:09 PM EDTSpecial Weather StatementFFCBibb36 min
Jun 13, 7:22 PM EDTSpecial Weather StatementFFCMorgan23 min
Jun 13, 7:31 PM EDTSpecial Weather StatementFFCHall29 min
Jun 13, 7:33 PM EDTSpecial Weather StatementFFCWilkinson27 min
Jun 13, 7:42 PM EDTSpecial Weather StatementFFCChattahoochee33 min
Jun 13, 7:43 PM EDTSpecial Weather StatementFFCMorgan32 min
Jun 13, 7:45 PM EDTSpecial Weather StatementFFCCrawford30 min
Jun 13, 7:54 PM EDTSpecial Weather StatementFFCMurray36 min
Jun 13, 7:59 PM EDTSpecial Weather StatementFFCCoweta, Fayette31 min

Nearby

River Flood Warnings in Georgia, 2025Every river flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.